Virginia, 2011

High Wind in Virginia, February 25, 2011

February 25, 2011 · NWS AKQ · 2 events in 2 counties and zones

Very strong gradient winds produced wind gusts to around 60 mph over portions of eastern Virginia.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Very strong gradient winds produced wind gusts to around 60 mph over portions of eastern Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 25, 1:34 PM EST, 1 hour 16 minutes earlier.

Area forecast discussion, Feb 25, 1:34 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
134 PM EST FRI FEB 25 2011

.SYNOPSIS...
LOW PRESSURE WILL TRACK NORTHEAST OVER NEW ENGLAND THIS AFTERNOON
WITH THE TRAILING COLD FRONT PUSHING THROUGH THE MID ATLANTIC
REGION. HIGH PRESSURE RETURNS TO THE REGION TONIGHT AND
SATURDAY...BEFORE DRIFTING OFF THE COAST ON SUNDAY. ANOTHER LOW
PRESSURE SYSTEM TRACKS TOWARD THE GREAT LAKES EARLY NEXT WEEK WITH
A COLD FRONT APPROACHING THE AREA FROM THE WEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
AREA OF PCPN NOW OFFSHR. GSTY SW WNDS TAKING OVR...WL GRDLY SHIFT
TO W THIS AFTN/EVE. GSTS TO 40-50 MPH. NARROW LN OF CNVTN PSBL ALG
DWPT BNDRY THAT WL CRS THE RGN FM 18-21Z...BULK OF ANY CNVTN TO
RMN N OF THE FA. MDL SNDGS SHOWING SGFNT DRYING ALOFT WL IS XPCTD
TO LMT CNVTV PTNTL. HI TEMPS ADJSTD UP A CPL OF DEGS F MOST
PLCS...WDSPRD L70S NOW LIKELY OVR MUCH OF VA/NE NC...60S ON THE
ERN SHR.

PREV DISCNS:
WNDY/MILD MRNG OVR THE FA. NARROW BAND OF INTENSE SHRAS W/ GSTY
WNDS TO 45 MPH MVG INTO ERN PORTIONS OF FA ATTM. ISLTD T
PSBL...THOUGH HVNT SEEN/HEARD OF ANY REPORTS THUS FAR THIS MRNG.
LRG AREA OF PCPN MVS OFFSHR BY ARND MIDDAY/ERY AFTN HRS. CLRG AND
GSTY SW WNDS THIS AFTN. PTNTL GSTS TO 40-45 MPH MOST PLCS...50 MPH
PSBL...ESP NRN AREAS AND ON THE ERN SHR. HI TEMPS IN THE
60S...SOME L70S ACRS SRN VA/NE NC.

PREV DISCN:
TEMPS WILL CONTINUE TO RISE BEFORE DAYBREAK AS LOW LVL JET MAX
PUSHES INTO THE RGN AS WINDS INCREASE OUT OF THE SOUTHWEST.

NARROW LINE OF STRONG TO SEVERE STORMS PUSHING OVER THE TN/MS VLY
EARLY THIS MORNING. THIS LINE WILL CONTINUE TO PUSH TO THE E...BUT
WILL LOOSE SOME OF IT VOLATILITY (STRENGTH) AS IT MOVES TWRDS THE
MID ATLC/CAROLINAS AFTER DAWN. LOW CAPE/HIGH SHEAR EVENT UNFOLDING
AND THIS WOULD LEAD TO A LINE OF SHRA AND EMBEDDED TSRA TO PUSH
THROUGH THE RGN THIS MORNING BEFORE PUSHING OFFSHORE OF NC ZONES
TWRDS 18Z. BOTH NAM/SREF AGREE STRONGEST H70 MOISTURE AND OMEGA OVER
THE RGN WILL BE BETWEEN 12-16Z WRN CWA TO 14-18Z ERN CWA. PWATS ON
THE ORDER OF 1.25+ FOR 2-4 HR WINDOW IN ANY ONE AREA...BUT PRECIP
AMOUNTS WILL BE MUCH LESS AS THE LINE WILL BE FAIRLY NARROW AND
MOVE THROUGH AT A PRETTY GOOD CLIP (50-55 MPH). UNSURE HOW STRONG
WINDS WILL BE AT THE SFC AS THIS LINE OF SHRAS/EMBEDDED THUNDER
PUSHES THROUGH THE AREA. NAM/RUC SNDG DO SUPPORT SOME DRY AIR BTWN
H90-H85 WITH A 60+KT LOW LVL JET MAX...WHICH MAY BE ENOUGH FOR
SOME OF THE STRONGER WINDS ALOFT TO MIX DOWN (ESP IN CONVECTION).
BULK OF STRONGEST WINDS THAT DO OCCUR WILL BE ALONG THE INTIAL
LINE OF ACTIVITY BEFORE MORE OF A SHRA SOLN PRESENTS ITSELF. COULD
SEE SOME GUSTS OVER 55 MPH...WHICH MAY LEAD TO POTENTIAL OF ISOL
SEVERE WX (BEST CHCS OVER THE SOUTHEASTERN HALF OF THE CWA).

AFTER MAIN LINE OF PRECIP MOVES THROUGH THE RGN...LOOK FOR TEMPS TO
RECOVER FOR THE REMAINDER OF THE DAYTIME HRS WITH WESTERLY FLOW
ALOFT. STRONG PRESSURE RISES AND GOOD MIXING WILL RESULT IN WINDY
CONDITIONS LATE AM/EARLY EVE. SFC WINDS OUT OF THE WSW ON THE ORDER
OF 25-35 MPH IS EXPECTED WITH GUSTS AROUND 45 MPH (WIND ADVSRY
CRITERIA). CAN NOT OUTRULE A SECONDARY LINE OF SHRAS TO DVLP OVER
THE ERN THIRD (ESP FAR NE) FROM 18Z-22Z ALONG AND JUST AHEAD OF A
SECONDARY H85 TOUGH (BUT TOO MUCH WESTERLY FLOW ALOFT MAY INHIBIT
MOST OF THIS ACTIVITY).

THIS SECONDARY H85 TROUGH PUSHES THROUGH THE RGN TWRDS EVE WITH
WINDS SHIFTING TO THE NW WITH A DECENT DROP IN TEMP/DEW PTS (BOTH
AROUND A 20 DEGREE DROP)...WITHIN A FEW HRS TIME. WIND GUSTS OF
40-50 MPH LOOK TO ALSO OCCUR (1-3 HR WINDOW IN ANY GIVEN LOCATION)
WITH H85 TROUGH PASSAGE. THIS IS THE TIMEFRAME THAT IS THE
GREATEST CONCERN THE MOST FOR THE STRONGEST WIDESPREAD WIND GUSTS
(22Z FRI-02Z SAT). WINDS DURING THIS TIME HAVE THE POTENTIAL FOR
GUSTS TO 40-50 MPH INLAND TO 50-60 MPH ALONG THE COASTAL THIRD
(ESP ERN SHORE). WINDS DECREASE OVER TIME DURING THE NIGHT...ESP
AFTER MIDNIGHT (ERN SHORE LAST TO LOWER).

AS FAR AS PRECIP AMOUNTS...ONLY LOOKING AROUND A QUARTER OF AN INCH
OR LESS (HIGHEST AMOUNTS PROJECTED OVER FAR SE.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
COOLER/DRIER ON SAT AS HIGH BUILDS ACROSS THE MID ATLC REGION FROM
THE N (BUT CALMER WINDS). STRONG SUBSIDENCE (LOWERING SUBSIDENCE
INVERSION) SHOULD KEEP TEMPS IN CHECK DESPITE THE FULL SUN AND NOT
VERY COLD AIR ALOFT (MODIFIED PACIFIC). HIGHS GENERALLY NEAR 50
ALONG THE COAST TO LOW-MID 50S INLAND. MILDER SETTING ON SUN WITH
HIGH LVL CLOUDS INCREASING DURING THE DAY. HIGHS IN THE MID 50S N
TO THE MID 60S SW.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
FAIRLY QUIET PATTERN CONTINUES IN THE EXTENDED...STILL WITH A "LA
NINA" LOOK TO IT (MAINLY DRY/WARM ACRS SRN TIER OF THE CONUS WITH
CORE OF COLD AIR STAYING TO OUR NORTH). STRONG MID LVL SHORTWAVE
OVER THE SW CONUS WEAKENS SOMEWHAT AS IT TRACKS ENE ACRS THE PLAINS
STATES AND THROUGH THE OHIO VALLEY ON MON (DUE TO THE EFFECTS OF THE
STRONG SE CONUS RIDGE). GFS/ECMWF HAVE BEEN FAIRLY CONSISTENT...STILL
DEPICTING ENOUGH LOW LVL MSTR CONV AND OVERRUNNING LATE SUN NGT/ERLY
MON TO KEEP CHC POPS IN THE FCST FOR MOST OF THE CWA. STILL SOME
TIMING DIFFERENCES (ECMWF IS SLOWER/GFS FASTER) WITH THE FRONT LATE
MON/MON NGT...BUT TRACK IS SIMILAR...PUTTING MOST OF THE CWA INTO THE
WARM SECTOR LATE MRNG/ERLY AFTN MON. THIS WOULD TEND TO DIMINISH
PRECIP CHANCES FOR ALL EXCEPT NRN ZONES DURING THIS TIME AND HAVE
THIS IN THE GRIDDED FCST. MEX NUMBERS LOOK PRETTY GOOD AND HAVE
STAYED CLOSE...HIGHS AROUND 70/LWR 70S FROM RIC ON SOUTH...60S ON
THE ERN SHORE.

DRIER/COOLER BUT NOT COLD TUE AS HIGH PRESSURE BECOMES RE-
ESTABLISHED OVER THE MID ATLC AND SE STATES. HIGHS GNLY IN THE 50S
AND LOWS MAINLY IN THE 30S. HIGH SLIDES OFF THE COAST WED...FLOW
TURNS BACK TO THE SW ALLOWING FOR WARMER TEMPS INTO THE UPR 50S-
LWR 60S FOR MOST AREAS ON WED UNDER MAINLY SUNNY SKIES. BACKDOOR
FRONT LOOKS LIKELY WED NGT/THU...BRINGING ANOTHER MODEST COOL
DOWN (NOT MUCH MSTR THOUGH SO WILL KEEP FCST DRY).

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
LOW PRESSURE IS PUSHING NE OF THE FA. VIS SAT SHOWS SCT CLOUDS AS A
DRY SLOT MOVES INTO THE FA. OBS SHOWING SSW WINDS CURRENTLY GUSTING
TO 30KT. AFTER THE PASSAGE OF A COLD FRONT THIS AFTERNOON...WINDS
WILL SHIFT TO THE W AND THEN TO THE N OVERNIGHT FRI. WINDS WILL
CONTINUE TO GUST TO 30-40 KT UNTIL AROUND 04Z SUN WHEN THE PRESSURE
GRADIENT RELAXES. VFR CONDITIONS SHOULD PERSIST THROUGH THE TAF
PERIOD WITH THE EXCEPTION OF KSBY...WHICH COULD SEE A THUNDERSTORM
ASSOCIATED WITH THE COLD FRONT PASSAGE.

VFR CONDITIONS PERSIST THOUGH SUN WITH HIGH PRESSURE IN PLACE. S
WINDS WILL INCREASE SUN AS THE NEXT LOW PRESSURE SYSTEM NEARS THE
FA. EXPECT FLIGHT RESTRICTIONS FOR MON.

&&

.MARINE...
BASED ON LTST DATA...DECIDED TO HOIST GALE HEADLINES ACROSS ALL WTRS
STARTING THIS AFTRN AND EVE. P-GRDNT AND LL JET INCRS THIS MORN...
BUT WILL CAP GUSTS AT 30 KT AS THE COLD WTRS SHUD KEEP MIXING RATHER
LIMITED. CDFRNT MOVES ACROSS WTRS BTWN 16-20Z. ANY CONVECTIVE WND
GUSTS WILL BE HANDLED WITH MWS/SMW'S. AFTR FROPA...MUCH COLDER AIR
ALOFT INCREASES THE INSTABILITY AND ALLOWS STRONGER WINDS ALOFT TO
MIX DOWN TO THE WATERS. THE BEST POTENTIAL FOR ABOUT A 3 TO 6 HR
PERIOD OF GALE FORCE WINDS LOOKS TO OCCUR OVER NRN AREAS WITH THE
HIGHEST GUSTS (40-45KT). BOSTON TECHNIQUE EVEN SPRTS GUSTS TO 35 KT
ACROSS SRN WTRS.

WNDS RPDLY DMNSH BY LATE EVE AND THRU OVRNITE HRS AS SYSTM QUICKLY
PULLS AWAY. THUS...GALE HEADLINES WILL LIKELY BE REPLACED WITH A
SVRL HR PRD OF SCA'S.

CALMER/QUIET SAT-SUN...AS HIGH PRESSURE BUILDS BACK OVER THE REGION.
ANOTHER SYSTEM LOOKS TO AFFECT THE WATERS MON...WITH SCA CONDS PSBL.

SEAS BUILD TO 7-10 FT N...5-7 FT SOUTH...AND 3-5 FT IN THE BAY.

&&

.FIRE WEATHER...
STRONG WINDS TODAY WITH PRECIP CHANCES GENERALLY CONFINED TO THIS
AM. PRECIPITATION AMOUNTS WILL BE UNDER A QUARTER OF AN INCH...
WITH LOCALLY HIGHER AMOUNTS POSSIBLE OVER SE VA INTO NE NC.
ALTHOUGH RELATIVE HUMIDITY VALUES WILL BE IN THE 35-45 PERCENT
RANGE THIS AFTERNOON (INLAND AREAS)...WITH STRONG WINDS SOME FIRE
WEATHER CONCERNS EXIST LATER TODAY (ESPECIALLY ALONG/WEST OF THE
I-95 CORRIDOR).

&&

.TIDES/COASTAL FLOODING...
LTST XTRA TRPLCL GUID SUGGESTS THAT THE GUSTY OFFSRORE WINDS WILL
RESULT IN UP TO 1 FT BELOW NORMAL TIDES ACROSS THE CHES BAY AND SRN
CSTL WTRS AND 1-2 FT BELOW NORMAL ACROSS THE MD CSTL WTRS WITH THE
TIDE CYCLE LATER TODAY.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MDZ021>025.
NC...WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR NCZ012>017-
     030>032-102.
VA...WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR VAZ048-049-
     060>098.
     WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ099-100.
MARINE...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ650-652-654-656.
     GALE WARNING UNTIL 9 PM EST THIS EVENING FOR ANZ633-658.
     GALE WARNING UNTIL 11 PM EST THIS EVENING FOR ANZ630>632.

&&

SYNOPSIS...ALB/CCW
NEAR TERM...ALB/CCW
SHORT TERM...CCW/AJZ
LONG TERM...LKB
AVIATION...DAP
MARINE...MPR
FIRE WEATHER...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 25, 2:45 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
245 PM EST FRI FEB 25 2011

NCZ012>017-030>032-102-VAZ077-078-084>086-089>098-261945-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-NORTHUMBERLAND-
LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
245 PM EST FRI FEB 25 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE
NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ099-100-261945-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
245 PM EST FRI FEB 25 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-656-261945-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
245 PM EST FRI FEB 25 2011

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-658-261945-
CURRITUCK SOUND-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
245 PM EST FRI FEB 25 2011

...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-261945-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
245 PM EST FRI FEB 25 2011

...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-060>076-079>083-087-088-261945-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-
245 PM EST FRI FEB 25 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 25, 9:23 AM EST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
923 AM EST FRI FEB 25 2011

MDZ023-024-NCZ012-VAZ072-073-076>094-099-251515-
ACCOMACK VA-BRUNSWICK VA-CHARLES CITY VA-DINWIDDIE VA-GLOUCESTER
VA-GREENSVILLE VA-INLAND WORCESTER MD-ISLE OF WIGHT VA-JAMES CITY
VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MATHEWS
VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-NORTHAMPTON
NC-NORTHUMBERLAND VA-PRINCE GEORGE VA-RICHMOND VA-SOMERSET
MD-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-YORK VA-
923 AM EST FRI FEB 25 2011

...A LINE OF SHOWERS WITH VERY HEAVY RAIN MOVING THROUGH SOUTH
CENTRAL VIRGINIA...

AT 922 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NARROW LINE OF SHOWERS WITH VERY HEAVY RAIN AND STRONG WINDS FROM
CALLAO TO 18 MILES SOUTHWEST OF EBONY...OR FROM CALLAO TO
WARRENTON...MOVING EAST AT 60 MPH. THE SHOWERS WILL BE
NEAR...
  WEST POINT AROUND 930 AM EST...
  WARNER AROUND 935 AM EST...
  BURGESS AROUND 940 AM EST...
  CENTERVILLE AROUND 945 AM EST...
  GUM FORKS AROUND 950 AM EST...
  HILDA AROUND 955 AM EST...

WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE STORMS.

BRIEF...BUT LOCALLY VERY HEAVY RAIN WILL CAUSE PONDING OF WATER ON
ROADWAYS. AN ISOLATED THUNDERSTORM MAY BE EMBEDDED IN THIS LINE.

LAT...LON 3757 7629 3795 7570 3754 7630 3708 7653
      3723 7693 3703 7659 3656 7712 3655 7805
      3773 7658 3797 7656 3790 7623 3763 7627
      3811 7604 3813 7600 3797 7599 3814 7585
      3814 7596 3828 7544

ALBRIGHT
Special weather statement, Feb 25, 9:24 AM EST, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
924 AM EST FRI FEB 25 2011

MDZ023-024-NCZ012-VAZ072-073-076>094-099-251515-
ACCOMACK VA-BRUNSWICK VA-CHARLES CITY VA-DINWIDDIE VA-GLOUCESTER
VA-GREENSVILLE VA-INLAND WORCESTER MD-ISLE OF WIGHT VA-JAMES CITY
VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MATHEWS
VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-NORTHAMPTON
NC-NORTHUMBERLAND VA-PRINCE GEORGE VA-RICHMOND VA-SOMERSET
MD-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-YORK VA-
924 AM EST FRI FEB 25 2011

...A LINE OF SHOWERS WITH VERY HEAVY RAIN MOVING THROUGH SOUTH
CENTRAL VIRGINIA...

AT 922 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NARROW LINE OF SHOWERS WITH VERY HEAVY RAIN AND STRONG WINDS FROM
CALLAO TO 18 MILES SOUTHWEST OF EBONY...OR FROM CALLAO TO
WARRENTON...MOVING EAST AT 60 MPH. THE SHOWERS WILL BE
NEAR...
  WEST POINT AROUND 930 AM EST...
  WARNER AROUND 935 AM EST...
  BURGESS AROUND 940 AM EST...
  CENTERVILLE AROUND 945 AM EST...
  GUM FORKS AROUND 950 AM EST...
  HILDA AROUND 955 AM EST...

WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE SHOWERS.

BRIEF...BUT LOCALLY VERY HEAVY RAIN WILL CAUSE PONDING OF WATER ON
ROADWAYS. AN ISOLATED THUNDERSTORM MAY BE EMBEDDED IN THIS LINE.

LAT...LON 3757 7629 3795 7570 3754 7630 3708 7653
      3723 7693 3703 7659 3656 7712 3655 7805
      3773 7658 3797 7656 3790 7623 3763 7627
      3811 7604 3813 7600 3797 7599 3814 7585
      3814 7596 3828 7544

ALBRIGHT
Special weather statement, Feb 25, 10:28 AM EST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1028 AM EST FRI FEB 25 2011

VAZ084-086-088>094-099-100-251630-
ACCOMACK VA-GLOUCESTER VA-ISLE OF WIGHT VA-JAMES CITY VA-MATHEWS
VA-NEWPORT NEWS/HAMPTON VA-NORTHAMPTON VA-SOUTHAMPTON VA-SURRY
VA-SUSSEX VA-YORK VA-
1028 AM EST FRI FEB 25 2011

...A LINE OF SHOWERS WITH VERY HEAVY RAIN MOVING THROUGH SOUTH
CENTRAL VIRGINIA...

AT 1027 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NARROW LINE OF SHOWERS WITH VERY HEAVY RAIN AND STRONG WINDS FROM 9
MILES NORTHEAST OF GWYNNS ISLAND TO 11 MILES SOUTHWEST OF
WAKEFIELD...OR FROM 9 MILES NORTHEAST OF DELTAVILLE TO 11 MILES
SOUTH OF WAVERLY...MOVING EAST AT 50 MPH. THE SHOWERS WILL BE NEAR...
  POOLESVILLE AROUND 1035 AM EST...
  NEW POINT AROUND 1040 AM EST...
  FORT EUSTIS AROUND 1045 AM EST...
  SEAFORD AROUND 1050 AM EST...
  SILVER BEACH AROUND 1055 AM EST...
  PARKSLEY AROUND 1100 AM EST...

WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE SHOWERS.

BRIEF...BUT LOCALLY VERY HEAVY RAIN WILL CAUSE PONDING OF WATER ON
ROADWAYS. AN ISOLATED THUNDERSTORM MAY BE EMBEDDED IN THIS LINE.

LAT...LON 3782 7549 3739 7570 3737 7573 3736 7573
      3745 7571 3749 7578 3735 7576 3739 7585
      3725 7588 3699 7630 3681 7731 3717 7667
      3705 7666 3697 7647 3721 7663 3751 7633
      3738 7624 3734 7603 3777 7581 3791 7532

ALBRIGHT
Special weather statement, Feb 25, 1:56 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
156 PM EST FRI FEB 25 2011

MDZ021-022-252000-
DORCHESTER MD-WICOMICO MD-
156 PM EST FRI FEB 25 2011

...SHOWERS WITH EMBEDDED THUNDERSTORMS APPROACHING DORCHESTER COUNTY
MARYLAND...

AT 154 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWERS WITH EMBEDDED THUNDERSTORMS 22 MILES WEST OF CAMBRIDGE...OR
ABOUT 7 MILES NORTHWEST OF COVE POINT...MOVING EAST AT 55 MPH. THE
STRONG STORMS WILL BE NEAR TAYLORS ISLAND AT 200 PM EST...MADISON AT
205 PM EST...CHURCH CREEK AT 210 PM EST...CAMBRIDGE AT 215 PM
EST...LINKWOOD AT 220 PM EST...VIENNA AT 225 PM EST.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3866 7572 3840 7571 3836 7628 3853 7635
      3854 7634 3853 7632 3850 7633 3850 7627
      3853 7625 3853 7628 3856 7632 3860 7628
      3863 7615 3861 7615 3857 7604 3859 7600
      3868 7596 3870 7581

LBROWN
Special weather statement, Feb 25, 2:35 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
235 PM EST FRI FEB 25 2011

MDZ021>024-252020-
DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD-
235 PM EST FRI FEB 25 2011

...SHOWERS WITH EMBEDDED THUNDERSTORMS MOVING THROUGH THE LOWER
MARYLAND EASTERN SHORE...

AT 233 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 31 MILES WEST OF HEBRON...OR ABOUT 9 MILES
SOUTHEAST OF COVE POINT...MOVING EAST AT 50 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR WINGATE AT 240 PM EST...ELLIOTT AT 245 PM
EST...BIVALVE AT 250 PM EST...WETIPQUIN AT 255 PM EST...ROYAL OAK AT
300 PM EST...CATCHPENNY AT 305 PM EST.

WIND GUSTS TO 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3846 7547 3822 7545 3821 7585 3822 7590
      3827 7593 3835 7588 3831 7593 3824 7593
      3823 7598 3829 7601 3821 7602 3820 7607
      3828 7611 3828 7615 3824 7611 3824 7617
      3832 7627 3837 7626 3837 7629 3841 7629

GINGRICH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Richmond

When
February 25, 2:50 PM EST
Where
Richmond forecast zone
Measured
54 kt (62 mph) measured gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
37.937, -76.730 (the zone’s center; the record gives no point)

Wind gust of 62 mph was measured at Newland.

High Wind, Accomack

When
February 25, 5:26 PM EST
Where
Accomack forecast zone
Measured
53 kt (61 mph) measured gust
Property damage
$2,000
Reported by
ASOS
Coordinates
37.765, -75.757 (the zone’s center; the record gives no point)

Wind gust of 61 mph was measured at WAL.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2011Every state in 2011This day in weather historyWarnings in Virginia, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 286908, 286909.